Missouri, 2005

Damaging Wind in Missouri, June 14, 2005

June 14, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 14, 5:35 AM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Jun 14, 5:35 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT TUE JUN 14 2005

.PREVIOUS DISCUSSION 3 AM...
OUR NONEXISTENT SPRING SEVERE WEATHER SEASON WAS ONLY DELAYED AND
COMPACTED INTO THE LAST WEEK IT SEEMS...BUT THIS IS FINALLY COMING
TO A CLOSE. SURFACE COLD FRONT CURRENTLY ENTERING WESTERN MO WILL
SURGE THROUGH THE CWA THIS MORNING AS STRONG VORT MAX SEEN CLEARLY
IN WATER VAPOR IMAGERY ACCELERATES NORTHEASTWARD. TIMING OF EJECTION
OF THE VORT MAX IN THE 00Z NAM RUN LOOKS ON TRACK GIVEN LATEST
SATELLITE IMAGES...AND THIS WOULD PUT ALL OF CWA IN STRONG NVA AND
SUBSEQUENT SUBSIDENCE BY AROUND 18Z. GOING DRY FORECAST THROUGH
TUESDAY LOOKS GOOD.

LATER PERIODS ARE MORE MUDDY...AS NORTHWEST FLOW INTENSIFIES OVER
OUR AREA AS MID LEVEL LOW CUTS OFF OVER THE GREAT LAKES ON THURSDAY.
BOTH GFS AND NAM RUNS SHOW MCS POTENTIAL WILL LIKELY STAY TO OUR
SOUTHWEST WITH THE STRONGEST CONVERGENCE AT 850 MB...SO HAVE NOT
TAMPERED WITH GOING DRY FORECAST. POWERFUL STORM SLAMMING INTO THE
THE PACIFIC NORTHWEST WILL HELP AMPLIFY THE SUBTROPICAL RIDGE AND
MOVE IT NORTHWARD WELL INTO THE PLAINS. VERY LARGE SUBTROPICAL RIDGE
THEN BUILDS NORTHEASTWARD INTO THE GREAT LAKES AS CUTOFF LOW PINCHES
OFF INTO THE SERN STATES...THEN RETROGRADES WESTWARD INTO THE
CENTRAL GULF COAST AREA BY TUESDAY. THIS WILL PLACE CWA IN DEEP
EASTERLIES...A PATTERN WHICH WILL FAVOR AFTERNOON AIRMASS CONVECTION
BY THE MIDDLE OF NEXT WEEK.

BROWNING

&&

.AVIATION...
ONLY AVIATION CONCERNS WILL BE AN INCREASE IN WESTERLY/NORTHWESTERLY
WINDS TODAY AS LOCAL ROAB SHOWING 25-30 KTS @ 1000 OFF THE SURFACE.
THIS SHOULD MIX DOWN BY 14Z...WITH A FEW GUSTS OF 20 KTS BY MID
MORNING. NO OTHER AVIATION CONCERNS THROUGH THE NEXT 24 HOURS.

JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 14, 11:47 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT TUE JUN 14 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1247 PM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MOISTURE SURGE TO
 DEVELOP A ROUND OF SHOWERS AND THUNDERSTORMS OVER EASTERN KANSAS
 AND FAR WESTERN MISSOURI DURING THE DAY ON THURSDAY. THE LATEST
 FORECAST ANALYSIS INDICATES THAT SUFFICIENT MOISTURE AND INSTABILITY
 WILL BE PRESENT IN FUELING THE ATMOSPHERE FOR STRONG TO SEVERE
 STORMS. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE PRIMARY
 POTENTIAL HAZARDS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Jun 14, 9:46 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     GAINESVILLE             36.60N 92.43W
06/13/2005                   OZARK              MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED FROM SEVERE THUNDERSTORM WIND
            GUSTS COUNTYWIDE.

CRAMER
Local storm report, Jun 14, 10:04 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     BLUE EYE                36.50N 93.40W
06/13/2005                   STONE              MO   PUBLIC

            POWER LINES DOWN

MMT
Local storm report, Jun 14, 10:08 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     MONTAUK                 37.45N 91.70W
06/13/2005                   DENT               MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES
            AROUND THE MONTAUK AREA.

CRAMER
Local storm report, Jun 14, 10:16 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     EMINENCE                37.15N 91.37W
06/13/2005                   SHANNON            MO   LAW ENFORCEMENT

            NUMEROUS TREES ACROSS THE CENTRAL AND NORTHERN SECTIONS
            OF THE COUNTY WERE DOWNED FROM SEVERE THUNDERSTORM WIND
            GUSTS.

CRAMER
Local storm report, Jun 14, 10:31 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     LAMPE                   36.57N 93.43W
06/13/2005                   STONE              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS LARGE
            TREE LIMBS NEAR THE COMMUNITY OF LAMPE.

CRAMER
Local storm report, Jun 14, 10:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT TUE JUN 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     3 W FORSYTH             36.68N 93.17W
06/13/2005                   TANEY              MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES NEAR FORSYTH.

CRAMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cedar

When
June 14, 1:00 PM CST
Where
Cedar County, 2 mi E of Caplinger Mills
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
UTILITY COMPANY
Coordinates
37.800, -93.783

Power lines were downed by severe thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456148.